MAUDE Adverse Event Report: GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV/HCV/HBV DEVICE

GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV/HCV/HBV DEVICE
Catalog Number 9051171
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
In (b)(6) 2025, a large pool and one constituent were reactive in (b)(6).The sample did not discriminate.A reference lab quantified the sample as 1.4 iu/ml hbv dna.The customer did a look back at two previous donations in (b)(6) 2025 and both were nonreactive in ue.Reference lab analysis of the donations were nonreactive and reactive, respectively.The customer requested an explanation for the discrepant results.The donation in april was transfused in may (red blood cells).The recipient was tested for hbv dna in august, and the result was negative.No retesting planned.Serology for each donation was anti-hbc and anti-hbs positive.Testing summary: (b)(6) donation pool(b)(4) (b)(4) reference lab: hbv r and hbv quantified at 1.4 iu/ml (roche), anti-hbc total reactive, anti-hbs positive, anti-hbc igm not detected.(b)(6) donation pool (b)(4) (b)(4) reference lab: roche r for hbv, anti-hbc total reactive, anti-hbs positive.(b)(6) donation pool (b)(4) (b)(4).Reference lab: roche nr, anti-hbc total reactive, anti-hbs positive.No quantitation available for (b)(6).(b)(6) sample was confirmed low titer at a level below the limit of detection of the ultrio elite assay.The (b)(6) sample was concordant between the ultrio elite nonreactive result and the confirmatory roche result and represents no alleged deficiency.The (b)(6) sample (pool (b)(4)) is a potential false negative in the ultrio elite assay.The titer of (b)(6) discordant sample could not be confirmed due to lack of sample.A final report will be submitted once the investigation is completed.
 
Event or Problem Description
In july 2025, a large pool and one constituent were reactive in (b)(6).The sample did not discriminate.A reference lab quantified the sample as 1.4 iu/ml hbv dna.The customer did a look back at two previous donations in january and april 2025 and both were nonreactive in ue.Reference lab analysis of the donations were nonreactive and reactive, respectively.The customer requested an explanation for the discrepant results.The donation in april was transfused in may (red blood cells).The recipient was tested for hbv dna in august, and the result was negative.No retesting planned.Serology for each donation was anti-hbc and anti-hbs positive.Testing summary: july donation pool mas10014185: ue r (b)(4) 25: ue r, dhiv/dhcv/dhbv nr reference lab: hbv r and hbv quantified at 1.4 iu/ml (roche), anti-hbc total reactive, anti-hbs positive, anti-hbc igm not detected.April donation pool mas10053196: ue nr (b)(4) 25: ue nr reference lab: roche r for hbv, anti-hbc total reactive, anti-hbs positive.January donation pool mas10075267: ue nr (b)(4) 25: ue nr reference lab: roche nr, anti-hbc total reactive, anti-hbs positive.No quantitation available for april and january.July sample was confirmed low titer at a level below the limit of detection of the ultrio elite assay.The january sample was concordant between the ultrio elite nonreactive result and the confirmatory roche result and represents no alleged deficiency.The april sample (pool mas10053196 and idt (b)(4) is a potential false negative in the ultrio elite assay.The titer of april discordant sample could not be confirmed due to lack of sample.Update 08may2026 review of the device history record of (b)(4) confirmed that the ml performed as expected and met quality control release specificity and sensitivity criteria.Review of previous similar events observed no complaint information that indicated an hbv sensitivity issue with ue (b)(4) or with the ultrio elite assay in general.Based on the information provided, the root cause of the intermittently reactive results is most likely low titer sample though this cannot be confirmed as no quantitation was performed and no remaining sample is available.The serological profile is consistent with occult hbv infection (obi), which is marked by low to undetectable levels of hbv dna.Review of the qc release data and a previous events search in the grifols complaint system indicate that the assay is working as designed.No further information is expected; this is the final report.

Brand Name
PROCLEIX ULTRIO ELITE ASSAY
Common Device Name
HIV/HCV/HBV DEVICE
Manufacturer (Section D)
GRIFOLS DIAGNOSTIC SOLUTIONS INC.
4560 horton street
emeryville CA 94608
Manufacturer Contact
sumit khurana
10808 willow court
san diego, CA 92127
MDR Report Key23296862
Report Number2032600-2025-00006
Device Sequence Number13257058
Product Code QHO
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
BL 125652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/15/2026
Device Catalogue Number9051171
Device Lot Number708157
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date05/08/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown